How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask John-Michaels Your Own Question
John-Michaels
John-Michaels, Counselor (LPC)
Category: Mental Health
Satisfied Customers: 563
Experience:  25+ years helping people find solutions...
68372260
Type Your Mental Health Question Here...
John-Michaels is online now
A new question is answered every 9 seconds

Two years ago I was suffering from Anxiety, Depression and

Customer Question

Hello,Two years ago I was suffering from Anxiety, Depression and Agoraphobia. With the help of 50mg Zoloft and CBT I recovered and tapered off the Zoloft Dec 16 /Jan 17I noticed anxiety creeping up in March/April (but was fully "funtional" in every day life)and asked my PCM to put me back on Zoloft. I was put on 25mg week 1, 50mg week 2. Those two weeks were hell and by the end I could not leave my bed, because anxiety and depression were so bad.I was then cross-tapered to Prozac (20mg). The first 2 weeks I noticed a great improvement. Depressionn and anxiety mostly disappeared and I could at least get my "everyday done" (work, general errands..). Tomorrow I will start taking Prozac for week 5 and my anxiety has come back much worse. I started to feel it coming back by the end of week 2 and it has been getting worse. Now I can only leave the house in the afternoon. Also, I wake up every night around 2am and then fall asleep only sporadically. Waking up with anxiety in full swing. It's like it was 2 years ago, which is wasn't like before I started ssri altogehter this time around.I am unsure wether to stick it out (I read that Prozac takes a long time to kick in) change/lower dose or switch to a different ssri altogether (Lexapro). Unfortunatly my PCM is moving and I cannot get a hold of her.thank you for your help.
Submitted: 1 month ago.
Category: Mental Health
Customer: replied 1 month ago.
I meant to post this for Psychiatry - not sure if the question can be re-routed?
Expert:  John-Michaels replied 1 month ago.
My name is John. I am an LPC and a mental health expert. Please note I am not a doctor and do not prescribe medicine. I do have a couple insights though. One, why did you taper off Zoloft to begin with. Honestly, I know the answer to that question. None of us like to depend on medication. When we go off and on meds, our metabolism and even our chemical ba***** *****ges. When we must start again we must start at ground zero. As you know, it is pretty much by trial and error. As a counselor, I'm wondering if your still getting the CBT? That may be the missing factor. My unprofessional opinion is you go back to Zoloft with cbt. If that doesn't do the job, talk to your dr about switching to cymbalta, which is a snri and designed for both depression and anxiety. If cbt therapy doesn't seem to do the job this go around, talk to your therapist about emdr. It is the standard almost anymore for ptsdabd also highly effective for generalized anxiety. I hope that was helpful. I think you really need to speak to a psychiatrist about the meds. I have treated many anxiety victims though and have. Den through much of what you are going through myself. Let me know if I can help you further.
Expert:  John-Michaels replied 1 month ago.
I just now saw your note at the end. If you wish I will opt out.
Customer: replied 1 month ago.
Hi, thank you for your response. I am sorry that I noticed that I posted on the wrong board. But, yes, I actually spoke to my Psychologist this morning but need the medical advice.
Can you opt out? Sorry, tomorrow have taken um your time.
Customer: replied 1 month ago.
I'm sorry, I cannot tell if I was referred to a psychiatrist this time?
Expert:  John-Michaels replied 1 month ago.
This category has psychiatrists in it. It is just hard to get a response.
Expert:  John-Michaels replied 1 month ago.
Sorry about that. That was an accident.
Customer: replied 1 month ago.
No worries!
Expert:  John-Michaels replied 1 month ago.

.

Related Mental Health Questions